Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 29, 2024, 8:02 PM EDT for Jeff Davis County, Georgia. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2024, 8:02 PM EDT (00:02 UTC)
- Expired
- Jul 29, 2024, 10:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, GA
The radar
The Moody AFB radar (KVAX), 100 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
995
WGUS52 KJAX 300002
FFWJAX
GAC161-300200-
/O.NEW.KJAX.FF.W.0002.240730T0002Z-240730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
802 PM EDT Mon Jul 29 2024
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
South Central Jeff Davis County in southeastern Georgia...
* Until 1000 PM EDT.
* At 802 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3170 8260 3170 8267 3171 8270 3173 8272
3175 8273 3177 8273 3178 8272 3178 8271
3178 8265 3176 8260 3174 8260 3173 8258
3171 8259
FLASH FLOOD...RADAR INDICATED
$$
23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:58 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 3:58 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 358 PM EDT Mon Jul 29 2024 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE... .NEAR TERM... Issued at 357 PM EDT Mon Jul 29 2024 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf Showers and storms are slowly making their way into the western edges of SE GA and NE FL. Activity will begin to spread from west to east, with isolated strong thunderstorms possible for locations west of US-301 in SE GA and NE FL from the late afternoon into the evening hours, with most activity clearing out before midnight. Main hazards for any storms that do develop include strong wind gusts of 40-50 mph, frequent lightning, and locally heavy rainfall. Max temperatures will top out in the low 90s. By the evening, overnight lows will get down to the low 70s for inland locations and the mid to upper 70s across coastal locations. && .SHORT TERM... (Tuesday through Wednesday night) Issued at 357 PM EDT Mon Jul 29 2024 Tuesday, a shortwave mid/upper level trough will move from the southern Appalachians into the SE US coast while a upper ridge retreats west from the NW Gulf of Mexico to the TX coast with west to northwest flow aloft over our area. This will limit the inland progression of the Atlantic seabreeze to near US 17 with only scattered coverage of showers and thunderstorms in the afternoon. Highs will be in the low to mid 90s inland with upper 80s to near 90 degrees at the beaches. Lows Tuesday night will be in the mid 70s inland and the upper 70s along the coast. Wednesday, mid/upper level troughing along the SE US coast will begin to slowly lift away into the western Atlantic while ridging aloft to the west near the ArkLaTex region builds back to the east. This will help bring highs into the mid 90s inland and around 90 at the beaches. Light southeasterly winds will affect the coast and I-95 to US 17 corridor in the afternoon behind the Atlantic seabreeze with more southerly winds farther inland. With an uptick in moisture levels, numerous coverage of showers and T'storms expected over inland NE FL with more scattered coverage over SE GA. Lows Wednesday night will be in the mid 70s inland and the upper 70s along the coast. && .LONG TERM... (Thursday through next Monday) Issued at 357 PM EDT Mon Jul 29 2024 Bermuda high pressure ridging will build across the FL peninsula with more south to southwesterly flow aloft Thursday and Friday with ridging aloft extending east from the ArkLatex region. Above normal moisture will supply numerous coverage of showers and storms focused from highway 301 to US17 corridor as the Gulf seabreeze merges with the Atlantic seabreeze from strong diurnal heating. Temperatures will be above normal in the mid 90s inland with some isolated upper 90s possible and lower 90s along the coast allowing heat index values to surpass heat advisory thresholds of 108 degrees Thursday through Saturday. The National Hurricane Center maintains a 50 percent chance of development of a tropical system developing between the SW Atlantic and the Bahamas. There is considerable uncertainty at this time as the ECMWF model has an organized weak low pressure system moving from the Bahamas northward towards the Carolinas Sunday into Monday while the GFS has little in the way of organization. As a reminder, be sure to check your hurricane plans and ensure any emergency supplies are stocked and monitor upcoming forecasts for updates. && .AVIATION... (18Z TAFS) Issued at 357 PM EDT Mon Jul 29 2024 Some showers and storms will develop over the western edges of the area, with GNV seeing the highest chances of having some impacts this afternoon. VCTS for the rest of TAF sites as can not rule out some pop-up storms along the sea breeze. Most activity will clear before midnight. Otherwise, VFR conditions will continue for most of the TAF period outside of convective activity. && .MARINE... Issued at 357 PM EDT Mon Jul 29 2024 A stalled front over the area will clear by tonight. Easterly winds will transition to become light and mostly southerly. Seas at 2-4 ft as wave periods range in from 7-9 seconds. By midweek, the southerly flow will continue as the Bermuda ridge axis sets up to the south over the Bahamas, allowing for slightly stronger south- southeast winds over the local waters. Rip Currents: Moderate risk of rip currents at all area beaches through midweek. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 93 74 94 / 40 40 10 40 SSI 76 90 77 92 / 20 30 10 30 JAX 74 93 75 95 / 20 40 20 50 SGJ 75 91 76 93 / 10 30 10 40 GNV 72 93 73 92 / 20 50 30 60 OCF 74 92 74 93 / 30 60 30 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 29, 3:37 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
337 PM EDT Mon Jul 29 2024
FLZ021-220-292015-
Western Hamilton FL-Suwannee FL-
337 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUWANNEE AND
SOUTHWESTERN HAMILTON COUNTIES THROUGH 415 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 7 miles southwest of Suwannee River State Park,
moving east at 30 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Suwannee River State Park, Dowling Park, Mcalpin, Newburn,
and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8322 3045 8322 3036 8285 3007 8297
3018 8325 3023 8324 3023 8325 3025 8324
3025 8325 3026 8325
TIME...MOT...LOC 1937Z 286DEG 26KT 3033 8325
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 29, 6:45 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Mon Jul 29 2024
GAZ132-133-292315-
Coffee GA-Jeff Davis GA-
645 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COFFEE AND
SOUTHWESTERN JEFF DAVIS COUNTIES THROUGH 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Jacksonville, or 12 miles northeast of Fitzgerald,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broxton, Snipesville, and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3184 8268 3157 8288 3165 8301 3166 8300
3178 8300 3179 8298 3178 8292 3179 8290
3178 8289 3179 8288 3178 8287 3182 8284
3181 8282 3183 8279 3185 8279 3186 8277
TIME...MOT...LOC 2244Z 293DEG 25KT 3185 8312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
23Special weather statement, Jul 29, 7:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
700 PM EDT Mon Jul 29 2024
GAZ132>136-151-250-292330-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
700 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...NORTHERN
PIERCE...NORTH CENTRAL WARE...BACON...NORTHWESTERN WAYNE...
SOUTHEASTERN JEFF DAVIS AND APPLING COUNTIES THROUGH 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Plant Hatch to near
Snipesville. Movement was south at 30 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Hazlehurst, Alma, Graham, Surrency, Nicholls, Odum, Denton,
New Lacy, and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3193 8226 3192 8225 3190 8219 3190 8214
3191 8213 3189 8214 3189 8212 3190 8211
3187 8211 3186 8212 3184 8207 3161 8192
3137 8265 3182 8273 3194 8230 3193 8230
3194 8229
TIME...MOT...LOC 2300Z 340DEG 26KT 3190 8222 3175 8269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 29, 7:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
726 PM EDT Mon Jul 29 2024
GAZ132>136-151-250-300015-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
Northern Ware GA-
726 PM EDT Mon Jul 29 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN COFFEE...NORTHERN
PIERCE...NORTH CENTRAL WARE...BACON...WAYNE...JEFF DAVIS AND APPLING
COUNTIES THROUGH 815 PM EDT...
At 726 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Surrency to near Pridgen.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jesup, Baxley, Alma, Broxton, Graham, Surrency, Gardi, Nicholls,
Screven, and Odum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3186 8212 3182 8202 3179 8199 3179 8196
3167 8185 3159 8171 3152 8165 3136 8263
3172 8300 3178 8300 3178 8287 3182 8281
3191 8213
TIME...MOT...LOC 2326Z 308DEG 35KT 3184 8214 3176 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
23Special weather statement, Jul 29, 7:55 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
755 PM EDT Mon Jul 29 2024
GAZ132-149-163-250-300045-
Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
755 PM EDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN COFFEE...ATKINSON...
NORTHWESTERN WARE AND NORTH CENTRAL CLINCH COUNTIES THROUGH 845 PM
EDT...
At 754 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ambrose, moving southeast at 30 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Pearson, Broxton, Ambrose, Cogdell, Millwood, and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
3161 8305 3163 8303 3164 8301 3166 8301
3166 8300 3171 8299 3133 8252 3109 8279
3147 8315
TIME...MOT...LOC 2354Z 311DEG 28KT 3160 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:18 PM EDT | Areal Flood Advisory | JAX | Appling, Wayne | 3 hr |
| Jul 29, 8:26 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 18 min |
| Jul 29, 8:33 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 42 min |
| Jul 29, 9:05 PM EDT | Special Weather Statement | JAX | Brantley, Glynn, Ware | 40 min |
| Jul 29, 9:37 PM EDT | Special Weather Statement | JAX | Camden, Charlton | 38 min |
| Jul 29, 10:14 PM EDT | Special Weather Statement | JAX | Charlton | 46 min |
| Jul 30, 5:03 PM EDT | Special Weather Statement | JAX | Ware | 42 min |
| Jul 30, 5:09 PM EDT | Special Weather Statement | JAX | Clinch | 51 min |
| Jul 30, 5:12 PM EDT | Special Weather Statement | JAX | Echols | 48 min |
| Jul 30, 6:02 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Jul 30, 6:16 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 119 min |
| Jul 30, 6:56 PM EDT | Special Weather Statement | JAX | Atkinson | 34 min |
| Jul 30, 7:35 PM EDT | Special Weather Statement | JAX | Atkinson | 25 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.